Alert archive / Oklahoma / High Wind Warnings in 2026
High Wind Warning 1, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Feb 17, 2026, 12:58 PM CST for 8 counties in Oklahoma. It was in force for 7 hr. 11 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 17, 2026, 12:58 PM CST (18:58 UTC)
- Expired
- Feb 17, 2026, 8:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
Counties Alfalfa County, OK, Dewey County, OK, Ellis County, OK, Harper County, OK, Major County, OK, Roger Mills County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 100 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 17, 2:35 PM CST | NON-TSTM WND GST 58 | 2 Wsw Woodward, OK | |
| Feb 17, 2:45 PM CST | NON-TSTM WND GST 60 | Woodward, OK | |
| Feb 17, 2:55 PM CST | NON-TSTM WND GST 69 | 13 Nne Camp Houston, OK | May Ranch mesonet site. |
| Feb 17, 3:00 PM CST | NON-TSTM WND GST 59 | 13 Nne Camp Houston, OK | May Ranch mesonet. |
| Feb 17, 3:05 PM CST | NON-TSTM WND GST 64 | 1 Sw Buffalo, OK | |
| Feb 17, 3:10 PM CST | NON-TSTM WND GST 60 | 13 Nne Camp Houston, OK | May Ranch mesonet site. |
| Feb 17, 3:20 PM CST | NON-TSTM WND GST 61 | 13 Nne Camp Houston, OK | May Ranch mesonet site. |
| Feb 17, 3:30 PM CST | NON-TSTM WND GST 58 | 13 Nne Camp Houston, OK | May Ranch mesonet. |
| Feb 17, 3:40 PM CST | NON-TSTM WND GST 58 | 3 Ssw Freedom, OK | Freedom mesonet. |
| Feb 17, 3:40 PM CST | NON-TSTM WND GST 59 | 2 Wsw Woodward, OK | Woodward mesonet. |
| Feb 17, 4:25 PM CST | NON-TSTM WND GST 58 | 13 Nne Camp Houston, OK | May Ranch mesonet. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.0 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3717 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309 WWUS74 KOUN 171858 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 1258 PM CST Tue Feb 17 2026 OKZ004-009-010-180200- /O.UPG.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ /O.NEW.KOUN.HW.W.0001.260217T1858Z-260218T0200Z/ Harper-Ellis-Woodward- Including the cities of Arnett, Fargo, Shattuck, Laverne, Woodward, Buffalo, and Gage 1258 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 60 mph. * WHERE...Ellis, Harper, and Woodward Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ005>007-011-012-014>018-021>024-027-033>038-TXZ083-180200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Woods-Alfalfa-Grant-Major-Garfield-Roger Mills-Dewey-Custer- Blaine-Kingfisher-Beckham-Washita-Caddo-Canadian-Grady-Harmon- Greer-Kiowa-Jackson-Tillman-Comanche-Hardeman- Including the cities of Enid, Okeene, Fairview, Hobart, Vici, Alva, Helena, Hollis, Seiling, Geary, Cherokee, Sayre, Medford, Frederick, Quanah, Tuttle, Carmen, Burns Flat, El Reno, Anadarko, Hennessey, Leedey, Cordell, Lamont, Pond Creek, Hammon, Mustang, Watonga, Yukon, Granite, Lawton, Wakita, Clinton, Altus, Okarche, Sentinel, Snyder, Hinton, Taloga, Elk City, Weatherford, Kingfisher, Chickasha, Cheyenne, Mangum, and Concho 1258 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ MDU
2 follow-up statements
389 WWUS74 KOUN 172110 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 310 PM CST Tue Feb 17 2026 OKZ005-006-011-014-015-180200- /O.UPG.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ /O.EXA.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Woods-Alfalfa-Major-Roger Mills-Dewey- Including the cities of Alva, Fairview, Helena, Leedey, Vici, Taloga, Cheyenne, Carmen, Hammon, Cherokee, and Seiling 310 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 40 mph with gusts up to 65 mph. * WHERE...Alfalfa, Dewey, Major, Woods, and Roger Mills Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ004-009-010-180200- /O.CON.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Harper-Ellis-Woodward- Including the cities of Gage, Arnett, Shattuck, Laverne, Woodward, Fargo, and Buffalo 310 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...West winds 25 to 40 mph with gusts up to 65 mph. * WHERE...Ellis, Harper, and Woodward Counties. * WHEN...Until 8 PM CST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain in the lower levels of your home during the windstorm, and avoid windows. Watch for falling debris and tree limbs. Use caution if you must drive. && $$ OKZ007-012-016>018-021>024-027-033>038-TXZ083-180200- /O.CON.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Grant-Garfield-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Clinton, Okarche, Medford, Elk City, Enid, Mustang, Sentinel, Watonga, Altus, Hollis, Kingfisher, Pond Creek, Tuttle, Quanah, Geary, El Reno, Granite, Mangum, Concho, Burns Flat, Wakita, Chickasha, Weatherford, Lamont, Anadarko, Hinton, Okeene, Frederick, Yukon, Snyder, Hennessey, Hobart, Sayre, Lawton, and Cordell 310 PM CST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph. * WHERE...Portions of central, northern, northwest, southwest, and western Oklahoma and northern Texas. * WHEN...Until 8 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ Maxwell
857 WWUS74 KOUN 180218 NPWOUN URGENT - WEATHER MESSAGE National Weather Service Norman OK 818 PM CST Tue Feb 17 2026 OKZ004>006-009>011-014-015-180330- /O.EXP.KOUN.HW.W.0001.000000T0000Z-260218T0200Z/ Harper-Woods-Alfalfa-Ellis-Woodward-Major-Roger Mills-Dewey- Including the cities of Buffalo, Seiling, Gage, Cheyenne, Leedey, Laverne, Fairview, Vici, Alva, Shattuck, Hammon, Carmen, Helena, Taloga, Arnett, Fargo, Cherokee, and Woodward 818 PM CST Tue Feb 17 2026 ...HIGH WIND WARNING HAS EXPIRED... Although gusty winds will still be possible across far northwestern Oklahoma through mid-evening, the widespread windy conditions have subsided early this evening. $$ OKZ007-012-016>018-021>024-027-033>038-TXZ083-180330- /O.EXP.KOUN.WI.Y.0003.000000T0000Z-260218T0200Z/ Grant-Garfield-Custer-Blaine-Kingfisher-Beckham-Washita-Caddo- Canadian-Grady-Harmon-Greer-Kiowa-Jackson-Tillman-Comanche- Hardeman- Including the cities of Burns Flat, Sentinel, Altus, Hobart, Okarche, Wakita, Frederick, Okeene, Hinton, Elk City, El Reno, Pond Creek, Sayre, Clinton, Yukon, Quanah, Lamont, Enid, Weatherford, Hollis, Hennessey, Geary, Lawton, Granite, Mangum, Watonga, Kingfisher, Medford, Chickasha, Concho, Anadarko, Snyder, Cordell, Tuttle, and Mustang 818 PM CST Tue Feb 17 2026 ...WIND ADVISORY HAS EXPIRED... The windy conditions have decreased across the area early this evening. $$ .speg.
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Feb 17, 12:31 PM CST, 27 minutes earlier. Its key messages:
- Updated at 1228 PM CST Tue Feb 17 2026
- Critical to extreme fire weather conditions are expected across western Oklahoma and western north Texas this afternoon with continued fire weather concerns Wednesday and Thursday.
- Strong winds are expected across western Oklahoma this afternoon with south to southwest wind gusts between 40 to 55 mph.
- Near-record warmth is expected on this afternoon with highs 70s and 80s.
Area forecast discussion, Feb 17, 12:31 PM CST, 27 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1231 PM CST Tue Feb 17 2026
...New NEAR TERM, SHORT TERM, FIRE WEATHER...
.KEY MESSAGES...
Updated at 1228 PM CST Tue Feb 17 2026
- Critical to extreme fire weather conditions are expected
across western Oklahoma and western north Texas this afternoon
with continued fire weather concerns Wednesday and Thursday.
- Strong winds are expected across western Oklahoma this
afternoon with south to southwest wind gusts between 40 to 55
mph.
- Near-record warmth is expected on this afternoon with highs
70s and 80s.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 1228 PM CST Tue Feb 17 2026
Fire weather concerns are the words for the day. See more details in
the Fire Weather section.
Windy/gusty conditions are also expected this afternoon. Wind gusts
over 40 mph have already occurred in the OK/TX panhandles this
morning. These stronger winds are expected to spread into portions
of the fa this afternoon with the strongest winds expected in NW OK.
Wind gusts of 40 to around 55 mph will be possible. It is not
completely out of the question for a few wind gusts up around 60 mph
to occur in NW OK this afternoon if better mixing occurs than what
is currently forecast. Wind speeds are expected to decrease some
this evening but will remain breezy for a decent amount of the night.
Near record/record temperatures are expected this afternoon with
highs ranging from the mid 70s in eastern parts of the fa to the
low/mid 80s in western parts of the area. Temperatures tonight are
expected to fall to around 40 in NW OK to the 50s in parts of
southern OK and north TX.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 1228 PM CST Tue Feb 17 2026
Fire weather will continue to be the main concern for the area both
Wednesday and Thursday. See the Fire Weather section for more
details.
Breezy, but not as windy as today, conditions are expected both
Wednesday and Thursday with wind gusts in the 30 to 35 mph range.
These winds are due to pressure gradient and mixing. Winds on
Wednesday will generally be from the south and southwest. However,
winds are expected to be shifting/veering Thursday as a sfc low
moves across northern KS/southern NE. Winds are expected to
eventually end up from the NW/N as a cold front moves across the
area Thursday/Thursday night.
Temperatures will continue to be warm on Wednesday with highs in the
70s and lows in the 40s and 50s across most of the area. There will
be a bit of a gradient on Thursday as cooler air moves into the
area behind the front. Highs are expected to range from the upper
50s in NW OK to the upper 60s and low/mid 70s in southern OK and
western north TX. Cooler temperatures are expected across the fa
Thursday night as the cool air behind the front continues to move
into the region. Temperatures Thursday night are expected to fall
into the mid 20s to around 40.
&&
.LONG TERM...
(Friday through Monday)
Issued at 1248 AM CST Tue Feb 17 2026
Temperatures cool further on Friday with highs dropping back into
the 50s to low 60s. A shortwave trough is expected to track across
the southern Plains Friday night into Saturday morning. There are
certainly differences regarding the strength of this system, and the
amount of cold air that will overspread the region Saturday into
Saturday night.
Ensemble guidance provides a low to medium chance of amounts greater
than a tenth of an inch of precipitation. Although temperatures may
be cold enough to support winter-type precipitation, current
indications are amounts (if any) will be light. As far as
temperatures this weekend, any adjustments to the forecast will
likely be colder than warmer.
A brisk northerly wind will prevail for most of the weekend, but
will become more southerly as Monday approaches. A ridge to our
west will build closer early next week, which will bring warmer
temperatures with very low rain chances.
6
&&
.AVIATION...
(18Z TAFS)
Issued at 1113 AM CST Tue Feb 17 2026
Outside of the coming 1-2 hours at KDUA, where current MFVR cigs
are forecast to improve/lift, widespread VFR conditions are
expected. Excessively gusty southwesterly surface winds will
continue across western into west-central Oklahoma through this
evening before gradual weakening and shifting (towards more
dominant westerly component) occurs.
Low-level wind shear will be a concern across much of the
area from late Tuesday into the initial hours on Wednesday ahead
of the wind shift/weak front.
Safe travels!
Ungar
&&
.FIRE WEATHER...
Issued at 1228 PM CST Tue Feb 17 2026
An extended period of increased fire weather concerns is expected
across at least part of the area from today into Thursday. Critical
to extreme fire weather conditions are possible this afternoon in
parts of NW/Western OK. Near critical to maybe critical fire
weather conditions will be possible Wednesday and Thursday.
TODAY(TUESDAY): Critical to extreme fire weather conditions are
expected this afternoon, especially in NW OK. Drier air is expected
to move into western parts of the area this afternoon as a
dryline/Pacific front moves into the area and mixing also occurs. RH
values of less than 20 percent have already moved into far NW OK
late this morning. Min RH values of 10 to 20 percent are expected
across western OK and western parts of north TX. Strong, gusty south
to southwest winds are also expected this afternoon. A few gusts
around 40 mph have already been reported in parts of western and
central OK this morning with gusts of 50+ mph being seen in the
OK/TX Panhandle. Wind speeds/gusts are expected to increase this
afternoon as these stronger winds spread east and mixing continues.
Wind gusts of 40 to around 55 mph are expected in the area with
highest gusts in NW OK.
The dry air combined with strong winds, near record temperatures,
and dry fuels will lead to critical to extreme fire weather
conditions this afternoon in parts of western OK and western north
TX with the worst conditions expected in NW OK. One mitigating
factor could be the cloud cover. However, current visible satellite
shows some clearing/thinning of the high cirrus clouds in the
OK/TX panhandles that is expected to spread into parts of the fa
this afternoon. A Red Flag Warning is in effect across parts of
western OK and western north TX.
Poor RH recovery is expected tonight as the dryline/Pacific front
continues to move east across the area with the dry air continuing
to spread eastward. In fact, there are some indications that some
locations could reach their min RH this evening after the sun goes
down instead of the typical late afternoon time frame. Winds are
expected to shift to the west behind the boundary. Wind speeds are
also expected to slowly decrease this evening but will remain breezy.
WEDNESDAY: With the poor RH recovery expected tonight and the dry
air spreading across the area, A larger area of near critical fire
weather conditions is expected Wednesday afternoon, especially
across parts of northern, western, and central OK.
Min RH of 10 to 20 percent is expected across all but far SE
portions of the fa Wednesday afternoon. Winds will shift back to the
south and southwest Wednesday morning. Winds are not expected to be
as strong as today but still at 15-25 mph with gusts of 30-35 mph
possible, especially in NW OK. The low RH, winds, warm temperatures,
and dry fuels will combine to create the near critical to maybe some
pockets of critical fire weather conditions Wednesday afternoon.
Less cloud cover is expected Wednesday compared to today, especially
in northern parts of the fa with decreasing clouds in southern parts
of the area. The fire weather watch has been converted into a Red
Flag Warning for northern, western, and parts of central OK and
western north TX.
THURSDAY: The third day of near critical to maybe critical fire
weather concerns is expected Thursday afternoon. Near critical
conditions will be possible across much of the fa. A Fire Weather
Watch will be issued for all but the SE 5 counties of the fa for
Thursday afternoon.
Min RH of 20 percent or less is expected across most of the fa
Thursday. Winds will be breezy at 15 to 25 mph with higher gusts.
Unfortunately, winds will also be veering/shifting throughout the
day Thursday as a sfc low moves across N KS/S NE. Winds will
eventually shift to the N and NW as a cool front moves across the
area. With the low RH, breezy and shifting winds, and dry fuels,
increased fire weather concerns are expected for Thursday afternoon
despite some cooler air moving into the area behind the front.
REST OF THE WEEK: With cooler air moving into the area behind
Thursday's front, fire weather concerns are expected to be low for
the rest of the week and through the weekend. There is also a chance
for some light precipitation late Friday into Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 78 48 74 52 / 0 0 0 0
Hobart OK 80 43 73 47 / 0 0 0 0
Wichita Falls TX 82 50 77 51 / 0 0 0 0
Gage OK 80 38 73 40 / 0 0 0 0
Ponca City OK 76 43 74 46 / 10 10 0 0
Durant OK 73 54 76 57 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Red Flag Warning until 8 PM CST this evening for OKZ004>006-
009>011-014>016-021-022-033>036.
Red Flag Warning from 10 AM to 8 PM CST Wednesday for OKZ004>019-
021>025-027>029-033>038.
Wind Advisory until 8 PM CST this evening for OKZ004>007-009>012-
014>018-021>024-027-033>038.
Fire Weather Watch from Thursday morning through Thursday
evening for OKZ004>042-044>046-050.
TX...Red Flag Warning until 8 PM CST this evening for TXZ083-084-087.
Red Flag Warning from 10 AM to 8 PM CST Wednesday for TXZ083>085-
087-088.
Wind Advisory until 8 PM CST this evening for TXZ083.
Fire Weather Watch from Thursday morning through Thursday
evening for TXZ083>090.
&&
NEAR TERM...25
SHORT TERM...25
LONG TERM....06
AVIATION...09The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 1:07 PM CST | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Carter and 40 more | 23 hr |
| Feb 17, 1:07 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 24 more | 30 hr |
Nearby
High Wind Warnings in Oklahoma, 2026Every high wind warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.